Doctor insights on:
Does Prednisone Make You Tired
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
I feel very tired all the time. I am taking 5mg prednisone daily plus 2x seretide 500. Is tiredness a side effect?
Not likely. . .: Seretide is sold in states as serevent (salmeterol), which along w/prednisone, suggests that you have either COPD or asthma. Feeling tired all the time isn't really a side effect of these meds (if anything, it's opposite effect of what's experienced w/prednisone). Therefore you need to go see your family doc (or who prescribed these meds) and tell him/her what you wrote. Perhaps not enough o2. ...Read more
Why does prednisone cause excessive urination and sugar craving and excess tiredness? I get this every time I take it. Anyway to curb sx?
Yes, but...: Different people have different reactions to prednisone. Prednisone can make a person tired, fussy, excited, irritable, etc... However, many illnesses can make a person tired, so one cannot simply blame tiredness on the Prednisone (the doctor can consider the various causes of the tiredness). ...Read more
Can coming off prednisone make you tired and weak? Been tapering for 2 weeks. Last dose was Tuesday 5 mg. How long should this last for?
Yes but why on pred: It depends why you are on prednisone. That may be the reason for your fati gue. Prednisone can interfere with quality sleep and this can cause fatigue. You can discuss your fatigue with your physician. Often daytime fatigue is due to poor quality of sleep and a sleep study may help. ...Read more
Yes, talk to doc:
High-dose prednisone can cause many side effects. You may get hyper or very tired, euphoric or depressed. When it is stopped, you may feel even more tired.
If you have been on prednisone for many months, your adrenal gland may stop working leading to a transient adrenal failure. Note also that the disease condition for which prednisone is prescribed may be be a factor. Call your doc. ...Read more
I feel tired and sad all the time since my diagnosis. Can mtx and prednisone make you feel this way?
My Dr. Prescribed 20mg Prednisone for bursitis but I'm also noticing body as a whole improvement. No fatigue and suspect it is benefiting adrenals.?
Prednisone feel good: 52 M with HTN notes: My Dr. Prescribed 20mg Prednisone for bursitis but I'm also noticing body as a whole improvement. No fatigue and suspect it is benefiting adrenals.? ANS: No it is increasing your blood levels of cortisol like steroids. A major "side effect" is that it may increase good mood. Can also increase BP, blood sugar, and do many other bad things. But for short time should be OK. ...Read more
Prescribed Prednisone & Valtrex (valacyclovir) for Shingles. Shgles, so far, seems ro be mild, but Prednisone (10 mg, 1st dose this morning) has made me tired. Normal?
SOMEHOW, I BELIEVE IT MAY BE THE SHINGLES THAT IS MAKING YOU TIRED!
CHECK WITH THE DOCTOR WHO IS TREATING YOU.
BEST LUCK. . . ...Read more
Not generally: Unless you are suffering from addison's disease I would not expect it to. You need to have appropriate lab work like acth and cortisol levels at a minimum which would help in diagnosing your condition. These drugs have severe consequences if used improperly. You need to see a physician. ...Read more
Is it okay to stop taking prednisone after a dose of 40 mg daily for ten days without tapering, I have fatigue and tinnitus.
Yes it probly is.: You are very unlikely to develop adrenal insufficency after ten days of taking steroids and from that standpoint you can stop them without tapering. Depending on what the reason was for the steroids to be prescribed in the first place, you may need to taper them however. ...Read more
Non-fasting blood sugar was 162. Had been on prednisone. Could high blood sugar make someone feel tired a lot? Am not diabetic (yet?)
Dr has me on 40mgs a day prednisone for 5days, no taper. Will I likely have bad fatigue, side effects when I stop it? Going from 40 to none sounds bad
Hi Dr., I have bronchitis for 10 days now. Took antibiotics and prednisone my dr prescribed, but still feel tired and dry cough, esp at night. How long until I get full strength back? I have been planning to take a long flight next week (in 6 days),
Been given prednisone 20mg per day for 5 days for wheezy chest/asthma. Took first dose 5hrs ago now feeling tired/ spacey/ nauseous can I stop them?
Using plaquenil (hydroxychloroquine) 200 mg twice a day and prednisone 5 mg daily. For rheumatoid im stiff and achy again. Will I need more meds my fatigue is bad too.
Dizziness, vision blurriness, & confusion that lasts hours or days on/off x 3 yrs. Prednisone clears up sx. MD wants EEG. Worth it? Tired of useless tests
Yes: These symptoms sound like central (brain) disorder. The EEG may give important information. The fact that prednisone helped may indicate an inflammatory disorder. See a neurologist. The fact that the symptoms have been present for 3 years strongly indicates that you should have an MRI of the brain. All these symptoms for such a long time really needs a neurological diagnosis ASAP. ...Read more
allergy tests done was given Flonase & told come back 1x weekfor shots, night in hospital. My Dr gave me prednisone now very tired? Why?
Allergic reaction: Hi. I am not sure by your message what the order of things was- but it sounds like you might have had a reaction to allergy testing. It is very rare to have an allergic reaction that requires prednisone after testing alone. Allergy shots help with allergies of the nose, eyes and with allergic asthma. I would follow up with your allergist regarding the reaction that you had. ...Read more
Would methotrexate be a good choice for my dysautonomia/cfs? Inflamation, fatigue my biggest symp's. Prednisone helps but can't stay on it of course.
My question didn't get completed. I am very tired, having bad headaches, swollen eyes, taking 6mg prednisone and want to know if I should increase it?
I am taking 100 mg azathioprine; 25 mg prednisone for Crohn's flare. I have constant headache and fatigue. Side effect?
Non specific symptom: Unfortunately, headache and fatigue are non-specific. You are on relatively high doses of azathioprine and prednisone. The Prednisone is a steroid. Side effects include trouble sleeping, nervousness, heartburn. Azathioprine suppresses immune system. Side effects include nausea, vomiting, poor appetite. The crohn's flare alone can cause fatigue and headache, just like any illness. ...Read more
Is chronic hives a symptom of lymphoma? What about a cough that gets better w/ prednisone? Also have "high esophonpils" and medistinal adenopathy no other symptoms not even fatigue, only have asthmA
I have multiple unexplained bruising on my hip and leg (one side) as well as leg aches and fatigue, on prednisone 20mg a day for a week, is it linked?
Probably related: Prednisone makes the skin and blood vessels fragile, so much more prone to easy bruising with normal daily activity, for example if you sleep on the side where the bruising is. Muscle aches and fatigue can also be related either to the Prednisone itself, or to whatever condition the Prednisone is being used to treat. If the leg is also swollen, see your doctor to be sure it's not a blood clot. ...Read more
Have either a virus in the ear or menieres disease dr put on 12 days of prednisone is it normal to feel tired and queasy also will it cause moon face?
Not usually: Moon face is not expected after only 12 days of Prednisone unless the dose exceeds 80 mg a day but even then it is unlikely that you will end up with a moon face. However you may gain weight. High dose of Prednisone may also upset the stomach but feeling tired is uncommon. Since high dose of Prednisone may reduce your blood potassium level, consult your doctor re. It. ...Read more
I have SLE and the last 3 days have had a low body temp of 95.2 to 95.6, nausea. Fatigue, dizzy and weak. Prednisone usage for 22 yrs. What is happening?
U R asking wrong doc: Why don't you call the doctor who is treating your lupus and speak with that person. Without the ability to examine you and order appropriate lab, it is impossible to answer your question. There are several possible causes. ...Read more
22 yrs of prednisone treatment for SLE. 3days of nausea, fatigue, weakness, dizziness and low body temp between 95.2 to 95.6. What could it be?
Must consider infect: With the long term steroids even with a low temp we must consider infection. Sometimes this can occur when you get a new Prednisone prescription and the new pills are either ineffective or are not bio equivalent to the previous Prednisone pills you need to see your rheumatologist for an evaluation ...Read more
Can chronic fatigue syndrome come on suddenly? Like one day I'm fine, the next I wake up and can barely move arms and legs? Would prednisone help cfs?
CFS hard to treat: CFS is not well understood, but symptoms do occur suddenly or fluctuate. To fit criteria for CFS symptoms have to be ongoing for 6 mos and have features like memory/focus problems, unrefreshing sleep, sore lymph nodes. Steroids like pred help some, but these drugs can have bad long term effects. There is not a proven treatment or cure. Make sure your doc has ruled out other causes of weakness. ...Read more
- Talk to a doctor online
- Does prednisone make you hungry?
- Does chlorella make you tired?
- Does zoloft make you tired?
- Does pseudoephedrine make you tired?
- Does lexapro make you tired?
- Does pencillian make you tired?
- Does warfarin make you thirsty and tired?
- Does whey protein make you tired?
- Does claritin make you tired?